All Journal Entries Journals
Previous | Next

60 days and still sober

Jan 31, 2013 - 10 comments

In all my years ON Tramadol (that would be about 14+), this is my longest time OFF.  This simple fact makes me so happy and so proud - but - something is still missing.  Physically I do feel better, have been exercising regularly for over a month now and eating much better.  These things considered, I still feel like the (physical & emotional) progress is kinda slow.  I'm still waiting for that day I can get out of bed and get going without all the aches and pains, and/or just have the motivation to do something . . . anything.  I feel as if I have "lost" something and I am in mourning.  I know it is the addiction haunting me . . . I had this same kind of feeling when I quit smoking cigarettes 9 YEARS AGO!!!  That was a 25 year/pack a day habit and I did it.  I guess it is just that when something is such a big part of your life, you feel a void when it's gone . . . ?  So with the Tramadol, all this plus the fact that it has re-wired my brain to make me think I need it in order to "live" (& what a joke that is), I guess it's just gonna take time.  So, on to day 61 and keeping the faith that someday my house will be clean again :)

Comments
Post a Comment
Avatar universal
by demafrost, Feb 07, 2013
Hey, I've been reading Emily's journals and noticed your contributions, thanks for helping us all out!  I'm on day 59 and know exactly what you are saying in this post.  I feel much better physically, even my energy has been coming back.  But mentally its still been a bit of a battle.  At about day 35, I felt awesome for about ten days and then randomly went through a week of horrible depression and anxiety, just when I thought that part was in the past.  Now for the last 8 or so days, I've been mostly good.  But even when I feel good, I just feel like something is missing, and that is the psychological battle that I think we go through once we get to this stage of the game.  I have seen my withdrawal as 3 phases,

Phase 1 is the Physical withdrawals, which was mostly evident the first week.  
Phase 2 is the Mental withdrawals that go on for at least the next 4-6 weeks, where you battle depression, anxiety, overall unfulfillment with the things you want to do.  
Phase 3 I think is more psychological (maybe thats the same as mental, but I'm using a different term to suggest a different phase).  In this phase I've started to get frustrated that I am just overall missing something and can't quite figure out how to get rid of that feeling.  Sure I feel ok physically and mentally, but my body misses the on demand high that tramadol gives it.  Thus, when sitting at home, watching my favorite TV show, or playing with my daughter, things that normally give me the most satisfaction in life, I feel a lingering sense of emptiness in the back of my mind.  I still enjoy those things but its just not as satisfying.  

I still find myself bored a lot, but this is getting better as I've been getting spurts of motivation, which is very well received by me (and my wife!).  Also there is just general frustration that I'm not 100% better, that I still get moments of anxiety here and there, I still have moments of brain fog and just general difficulty understanding simple things (these come and go infrequently, but are really frustrating when they occur...yesterday my wife was trying to explain a very simple concept to me, and i recognized it as a simple concept, but I felt my brain was running through mud to connect everything and she was getting really frustrated that I kept asking questions to try to understand better).

Anyways, I write all this because the more I think about it, the 2nd and 3rd months are just as hard as the 1st month, but in a different way and I don't think people understand that.  I read Emily's journals every day and 98% of the posts are from people tapering or going through the first days/weeks of withdrawals.  Which is great, because that's when people need the most support, but I also feel like people jsut naturally expect people at our stage to feel better and moved on with our lives because we look better, we can act better, and in general people dont understand that it would take more than a few weeks to remove a toxin like this from the body and recover completely.

Good work on the progress, you should be proud.  I think about what I've gone through, and realize that I don't think I could ever mentally convince myself to do that again.  I havent had strong cravings for tramadol at all, but I think if I ever did relapse, I would keep on doing them for the rest of my life.  So thank God tramadol seems like poison to me and I would die before ever touching that stuff again!

4804873 tn?1360162537
by Overwhelmed10, Mar 15, 2013
Thank you for sharing this, I'm do inspired by you that I read this wanting to know more about your story. I feel exactly like you wrote, something's missing in me. I used to have such zest and excitement for life. I thought maybe something changed with my hormones after my daughter was born.. I hope I can get to my 100 days and maybe I will be a little closer to understanding why I feel the way I feel- what is missing. And I'm glad I'm not the only one with the " clean house" issue. I feel like my house will never be the same, sigh.,  lol. Again congrats to you for such dedication!

Avatar universal
by ROSYouralright, Aug 15, 2013
You are the FIRST person I spoke to when trying to get clean. You are an amazing person and I will never forget you.

Avatar universal
by waterview4326, Aug 31, 2013
Wow I read this this morning with tears welling in my eyes.  I am at almost 50 days and I to long for the day I wake up and have any motivation to do anything. I can't explain the emptiness I feel inside, the lonliness I feel inside, when I read this I kind of knew I was normal you know? Two weeks ago this awful depression hit me, it has not let up, like a black cloud over me. I long to feel REAL joy, not this fake kind I put across my face to make my family think I am fine. It's has amazed me how hard tramadol is to get free of. I was not a heavy user BUT a daily user, it has been heck to this point.

   I long for the day I feel joy for my husband instead of irritation, I long for the day my animals FEEL like they used to for me, right now even they irritate me, crazy huh? I long for the day ANY passion comes back for me, this is way harder than I ever imagined.  I long not to feel empty and sad. Thank you for this post I thought I was crazy.

Avatar universal
by waterview4326, Oct 09, 2013
I read this again today fourjays, I am still struggling with the emptiness and fatique, however I keep moving forward hoping for the day I feel whole again.

Avatar universal
by waterview4326, Feb 04, 2014
I still come back to this journal entry from time to time as I have always identified with it. I am today well over 60 days as I know you are. How are you feeling now? I know very busy with your new job etc. I am doing a lot better but honestly still not where I feel I should be. I don't feel as empty or as lonely but there is still s lingering doom feeling. Anyway I stumbled on this today, so greatful to be this far, I still think of you Fourjays, love you my friend

4522800 tn?1470325834
by VICourageous, Feb 04, 2014

JUST A UPDATE ......
FourJays is one of my Best Friends and we talk a lot on the phone..This is over a Year ago..Now she does have way over a Year and her Life has turned around BIG TIME. She is suppose to come in and do a post and let us all know how well she is doing..Her Post will be a very good one..A reminder how much you can turn your Life around for the Best..She is just very happy and is working a lot..She even sold a house and working on another one..I am SO DARN PROUD OF HER!! I Love her with all of my Heart and she has Supported me all the way..I call her my Long Distance Sponsor even if I have many Months ahead of her she is doing so much better with her Life & family..

Bless U my Friend!!


547913 tn?1317355667
by jimi1822, Feb 04, 2014
GOD Bless FourJays InDeed =0)


Avatar universal
by tramadolhelp, Mar 01, 2014
Is anybody still on this journal. I am on day 9 no tramadol and cannot function well. I have to go back to work monday and im terrified I will still feel tbis bad. My brain is so foggy and I have no energy.

Avatar universal
by tramadolhelp, Mar 01, 2014
Is anybody still on this journal. I am on day 9 no tramadol and cannot function well. I have to go back to work monday and im terrified I will still feel tbis bad. My brain is so foggy and I have no energy.

Post a Comment